Alert archive / Virginia / Tornado Warnings in 2025

Tornado Warning 13, NWS Wakefield, VA

May 30, 20254 counties in Virginia

NWS Wakefield, VA issued this tornado warning at May 30, 2025, 6:36 PM EDT for 4 counties in Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2025, 6:36 PM EDT (22:36 UTC)
Expired
May 30, 2025, 7:00 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Amelia County, VA, Chesterfield County, VA, Dinwiddie County, VA, Nottoway County, VA

The radar

The Norfolk radar (KAKQ), 71 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 5:01 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

031 
WFUS51 KAKQ 302236
TORAKQ
VAC007-041-053-135-302300-
/O.NEW.KAKQ.TO.W.0013.250530T2236Z-250530T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
636 PM EDT Fri May 30 2025

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  South central Chesterfield County in central Virginia...
  East central Nottoway County in south central Virginia...
  Northwestern Dinwiddie County in south central Virginia...
  Southeastern Amelia County in central Virginia...

* Until 700 PM EDT.

* At 636 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Wilsons, or 7 miles northeast of Blackstone,
  moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wilsons around 640 PM EDT.

Other locations impacted by this tornadic thunderstorm include Church
Road, North Wellville, Ford, Walkers, Hebron, and Ammon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&

LAT...LON 3710 7789 3717 7794 3732 7759 3716 7755
TIME...MOT...LOC 2236Z 248DEG 33KT 3714 7788 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Wray
2 follow-up statements
709 
WWUS51 KAKQ 302246
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
646 PM EDT Fri May 30 2025

VAC135-302256-
/O.CAN.KAKQ.TO.W.0013.000000T0000Z-250530T2300Z/
Nottoway VA-
646 PM EDT Fri May 30 2025

...THE TORNADO WARNING FOR EAST CENTRAL NOTTOWAY COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight EDT for central and
south central Virginia.

&&

LAT...LON 3721 7784 3732 7759 3716 7755 3712 7778
      3717 7781 3718 7781 3719 7780 3720 7781
      3720 7783
TIME...MOT...LOC 2246Z 253DEG 44KT 3717 7776 

$$

VAC007-041-053-302300-
/O.CON.KAKQ.TO.W.0013.000000T0000Z-250530T2300Z/
Chesterfield VA-Dinwiddie VA-Amelia VA-
646 PM EDT Fri May 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTH
CENTRAL CHESTERFIELD...NORTHWESTERN DINWIDDIE AND SOUTHEASTERN AMELIA
COUNTIES...

At 646 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Wilsons, or near Mannboro, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sutherland around 655 PM EDT.

Other locations impacted by this tornadic thunderstorm include Church
Road, Ford, Walkers, and Ammon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3721 7784 3732 7759 3716 7755 3712 7778
      3717 7781 3718 7781 3719 7780 3720 7781
      3720 7783
TIME...MOT...LOC 2246Z 253DEG 44KT 3717 7776 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Wray
749 
WWUS51 KAKQ 302257
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
657 PM EDT Fri May 30 2025

VAC007-041-053-302306-
/O.EXP.KAKQ.TO.W.0013.000000T0000Z-250530T2300Z/
Chesterfield VA-Dinwiddie VA-Amelia VA-
657 PM EDT Fri May 30 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL CHESTERFIELD...NORTHWESTERN
DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES WILL EXPIRE AT 700 PM
EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until midnight EDT for central and
south central Virginia.

While the tornado threat has diminished, a Severe Thunderstorm 
Warning is in effect for this storm.


&&

LAT...LON 3721 7784 3732 7759 3716 7755 3712 7778
      3717 7781 3718 7781 3719 7780 3720 7781
      3720 7783
TIME...MOT...LOC 2256Z 248DEG 33KT 3720 7767 

$$

Wray

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 30, 2:35 PM EDT, 4 hours 1 minute earlier.

Area forecast discussion, May 30, 2:35 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
235 PM EDT Fri May 30 2025

.SYNOPSIS...
A strong cold front moves across the area this evening into tonight,
bringing widespread thunderstorms across the area. A secondary cold
front crosses the area on Saturday, bringing additional scattered
showers and storms. High pressure builds into the area early next
week, allowing for dry weather to return. A warmup is expected by
the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 PM EDT Friday...

Key Messages:

- Widespread storms are expected late this afternoon into this
evening. Severe storms are possible with damaging winds, isolated
large hail, and a few tornadoes possible.

Still expecting active weather later this afternoon through this
evening as a strong cold front begins to approach from the west.
Latest analysis has low pressure over western West Virginia, with
the cold front extending south into southwest Virginia. A warm front
extends from the low into far northern portions of Virginia or
southern Maryland. Locally, there also appears to be a boundary near
or just north of the Wakefield NWS office, with the latest KAKQ ob
showing SW wind direction and KRIC showing a SSE wind direction.
Will have to watch closely over the next couple of hours to see if
this trend continues, but this boundary could enhance the local
tornadic threat. Otherwise, a majority of the low clouds from this
morning have dissipated with at least partly to mostly sunny skies
now over the region. Temperatures have risen into the mid-upper 70s
to around 80 with dewpoints generally in the low or mid 60s (upper
60s across our SE locations).

Given the moist airmass in place (dew points in the mid-upper 60s),
at least partial clearing, and mid-level lapse rates of 6-6.5C,
expect MLCAPE to continue to increase to around 1000-1500 J/kg over
much of the area through the afternoon. Meanwhile, 0-6 km shear
increases to 45 to 60 knots ahead of the approaching system. This
will allow for a parameter space that is favorable for all hazards
of severe. SPC has maintained a SLIGHT (level 2/5) risk for severe
weather across all of the forecast area with damaging winds the
primary threat. However, forecast soundings still show SHIP values
>1 indicating a conditionally favorable setup for large hail if more
discrete storm modes (supercells) are realized. Additionally, winds
back ahead of the surface low this evening, allowing for favorable
SRH to develop and therefore allowing for the potential of
tornadoes. The best chance for a tornado will likely be near the
triple point of the surface low along the remnant warm front. SPC
has expanded the 5% chance for a tornado, with all but northeast NC
and southeast VA now in this area (2% tornado for these areas).
Storm mode remains a bit uncertain with a mixture of supercells and
bowing line segments possible. Given the favorable shear, would not
be surprised if the CAMs showing a more linear solution (such as the
HRRR) end up being partially incorrect (The 17z run of the WoFS is
already hinting at this) In any case, still expect storms to
eventually consolidate into a line as the move E of I-95 during the
evening. Prepare for the potential for an active late afternoon and
evening in terms of severe weather. The best guess for timing at
this point is storms entering our western counties around 3 PM and
exiting off the coast around 10-11 PM.

We also cannot forget about the potential for heavy rainfall as
well, with WPC highlighting the far northern portions of the area in
a Slight Day 1 ERO and much of the remainder of the area in a
Marginal. The severe threat (and rain chances) quickly diminish
tonight as the front moves offshore. Will note that showers (and
potentially some embedded thunderstorms) will continue to be
possible tonight across N portions of the area as precip pivots
around the surface low. If the low tracks more south, precip chances
increase and vice versa. Clouds clear late tonight (except across N
portions of the FA) with overnight lows in the mid-upper 50s
expected (locally around 60F along the coast).

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 230 PM EDT Friday...

Key Messages:

- Scattered showers and thunderstorms are likely Saturday afternoon,
posing the risk for hail and strong winds.

- Dry weather returns Saturday night into Sunday.

For Saturday, the shortwaves phase into an anomalously strong trough
across the Eastern CONUS. At the surface, low pressure deepens as it
tracks NE into New England. Meanwhile, a secondary cold front
(associated with additional shortwave energy from the parent trough)
moves across the area during the afternoon. This will allow for very
cool temps aloft for late May, which therefore will allow for very
steep lapse rates. Mid-level lapse rates of 6.5-7.5 C are expected
with the steepest lapse rates across the SW half of the area. Even
though dew points remain generally in the mid-upper 50s Sat
afternoon, the cool temps aloft will allow for MLCAPE to increase to
around 1000 J/kg across much of the area (500-1000 J/kg across the
NE half of the area). 0-6km WNW shear increases during the
afternoon, ranging from ~30 knots north to 40 to 50 knots further
south. Given the steep lapse rates, high LCLs, and low freezing
levels, a favorable setup for at least small hail is expected to
develop. Scattered showers and storms develop during the afternoon
(potentially as early as around noon), moving SE with time. Given
the favorable hail setup, any stronger shower/storms is likely to
have at least small hail. However, if a storm is able to become
strong enough, large hail is possible (potentially larger than
quarters) given SHIP values >1. Additionally, the lapse rates only
steepen towards the surface which will allow for strong winds to mix
to the surface. One caveat is that if a storm is composed mostly of
hail and/or elevated, a strong cold pool may not develop. As such,
SPC has the entire area under a MARGINAL (level 1/5) risk for hail
and wind Saturday.

Convection quickly tapers off by Saturday evening with the loss of
diurnal instability with dry weather returning Saturday night into
Sunday as high pressure builds in. Highs range from the mid 70s N to
the upper 70s S Sat and Sun. Lows cool to the upper 40s NW to the
low-mid 50s SE (upper 50s along the coast) Sat night and around 50F
NW to the upper 50s SE (around 60F along the coast) Sun night. One
final shortwave pivots through the mid-Atlantic and SE by late
Sunday night into early Monday, which would lead to isolated to
scattered showers mainly Sunday night and early Monday, but this
would be much less impactful than previous systems.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 230 PM EDT Friday...

Key Messages:

- Generally dry weather is expected through much of next week.

- A warmup is expected by the middle of the week.

Aloft, an upper level trough lingers over the East Coast on Monday
before sliding offshore Tuesday with a ridge moving into the East
Coast from mid to late week. However, models differ with respect to
the exact evolution of this pattern change. The GFS/GEFS is still
more progressive with the trough exiting the coast whereas the
EURO/EPS builds the ridge into E Canada but that allows for a piece
of the trough over the East Coast to become a cutoff low lingering
near or over eastern portions of the area or just offshore into the
middle of next week. If the GFS/GEFS is correct, a quick warmup is
expected by Tue with highs well into the 80s by Tue and approaching
90F by Wed/Thu. However, if the EURO/EPS is correct, lingering cloud
cover would keep temps cooler with EPS highs only in the upper 70s
on Tue for Richmond and climbing into the mid to upper 80s by
Wed/Thu. For now, kept NBM temps in the forecast given how far out
it is. Otherwise, high pressure keeps mostly dry conditions through
most of the week. Shower/storm chances increase next Friday.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 140 PM EDT Friday...

A few light showers are passing through NE NC at this time, ECG
could see -RA intermittently for the next hour or so. The main
story will be the line of RA/TSRA expected to move west to east
across the area this afternoon and evening as a cold front
approaches. Confidence has increased in the timing of storms,
which generally looks to impact RIC between 21-00Z and
PHF/ORF/ECG/SBY between 23-03Z. Strong erratic winds will be
possible with these storms, and can't rule out hail as well. VIS
reductions are expected as the +RA moves through each terminal,
though it should be a fairly quick passage/impact time. Rain
chances wind down from west to east later this evening, though
SBY may get wrap around moisture overnight, resulting in
lingering SHRA through ~11Z. Winds will become westerly behind
the frontal passage and increase to 10-15kt with gusts up to
20-25kt, highest closer to the coast. CIGs generally improve
tonight, with some clearing possibly occurring in the SW.
Another round of scattered TSRA is expected Saturday afternoon.
Hail and strong winds will be possible once again.

Outlook: Mainly dry conditions expected Sunday through
Wednesday. Though can't rule out a few coastal showers on
Sunday.

&&

.MARINE...
As of 215 PM EDT Friday...

- Gale Warnings are now in effect for the Chesapeake Bay and coastal
waters.

- Small Craft Advisories remain in effect for the rivers and
Currituck Sound.

- Strong to severe thunderstorms are possible this  afternoon and
evening, and again Saturday afternoon.

Afternoon weather analysis shows a low pressure system developing
along the Appalachian mountains. A warm front associated with this
low has moved through the area allowing winds to be backed out of
the south around 10 kt with gusts upwards of 15 kt. Seas this
afternoon are between 1 to 2 ft in the bay and 2 to 3 ft across the
ocean. As this low pressure tracks across VA this afternoon it will
be accompanied by thunderstorms which will pose the risk of strong
wind gusts, hail, and potential waterspouts. As for winds, the
pressure gradient will tighten through this afternoon and evening
allowing winds to increase out of the SSW between 15 to 20 kt
sustained and gusts  between 25 to 30 kt. Then by late tonight and
early tomorrow morning winds will shift out of the W as a cold front
pushes through the area. Wind gust probabilities of >= 34kt continue
to increase for the ocean and Ches. Bay, and 950mb wind in the NAM
and RAP have increased to 35-45kt. With the higher probabilities and
better model agreement the SCA for the bay and Ocean have been
upgraded to Gale warnings from midnight to 7 AM. SCA will remain in
effect for the Currituck sound and the rivers. Seas build to 4-6ft
late tonight, with waves in the Ches. Bay building to 3-4ft.

Winds Saturday will remain out of the WSW between 15 to 20 kt with
gusts upwards of 25kt. These elevated winds should remain through
midday and by the evening lower just below SCA criteria. Will note
that SCA will most likely be needed for the bay starting around
early morning Saturday once the Gale warning is dropped. By early
Sunday morning latest model guidance continues to show a surge of
cooler and drier air across the bay which could lead to another
round of SCA. However, confidence in this second surge is low at
this time. Seas/waves subside to 3-4ft/2-3ft Saturday. High pressure
builds into the region late this weekend and into early next week,
before settling offshore by midweek. This will bring benign marine
conditions to the area.

&&

.TIDES/COASTAL FLOODING...
As of 215 PM EDT Friday...

A modestly strong westerly wind is expected to develop tonight. This
could potentially bring nuisance to minor coastal flooding to the
Bay-side of the Eastern Shore during high tide tonight.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Gale Warning from midnight tonight to 7 AM EDT Saturday for
     ANZ630>632-634-650-652-654-656-658.
     Small Craft Advisory from 8 PM this evening to 10 AM EDT
     Saturday for ANZ633.
     Small Craft Advisory from 10 PM this evening to 7 AM EDT
     Saturday for ANZ635>638.

&&

SYNOPSIS...AJB/RMM
NEAR TERM...AJB/RMM
SHORT TERM...AJB/RMM
LONG TERM...AJB/RMM
AVIATION...JKP/RMM
MARINE...AJZ/HET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 30, 5:13 PM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
513 PM EDT Fri May 30 2025

MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-095>100-509>525-
312115-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Northampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
513 PM EDT Fri May 30 2025

...TORNADO WATCH 350 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered showers and storms develop Saturday. A few storms may be
strong to severe with large hail and damaging winds possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ012>017-030>032-102-312115-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
513 PM EDT Fri May 30 2025

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered showers and storms develop Saturday. A few storms may be
strong to severe with large hail and damaging winds possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 30, 5:29 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
529 PM EDT Fri May 30 2025

VAZ510-302145-
Eastern Louisa VA-
529 PM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LOUISA COUNTY
THROUGH 545 PM EDT...

At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bumpass, or 7 miles east of Mineral, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bumpass and Fredericks Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight EDT for central
Virginia.

&&

LAT...LON 3807 7778 3806 7778 3805 7776 3805 7775
      3802 7775 3803 7773 3802 7773 3801 7769
      3796 7771 3793 7776 3801 7785 3808 7779
TIME...MOT...LOC 2129Z 233DEG 16KT 3801 7776

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

EI
Local storm report, May 30, 5:52 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
552 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Tstm Wnd Dmg     2 ENE Tuggle            37.32N 78.46W
05/30/2025                   Prince Edward      VA   911 Call Center

            Tree down on W Third St in Farmville.

&&

AC
Local storm report, May 30, 5:56 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
556 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Tstm Wnd Dmg     2 ENE Tuggle            37.32N 78.46W
05/30/2025                   Prince Edward      VA   911 Call Center

            Corrects previous tstm wnd dmg report from 2
            ENE Tuggle. Two trees down on W Third St
            near the intersection with Sheppards Rd in
            Farmville.

&&

AC
Local storm report, May 30, 6:03 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
603 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Tstm Wnd Dmg     Rice                    37.27N 78.29W
05/30/2025                   Prince Edward      VA   911 Call Center

            Tree down near intersection of Prince Edward
            Hwy and Rices Depot Rd.

&&

AC
Special weather statement, May 30, 6:23 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
623 PM EDT Fri May 30 2025

VAZ066-067-302315-
Lunenburg VA-Nottoway VA-
623 PM EDT Fri May 30 2025

...STRONG THUNDERSTORMS WILL IMPACT LUNENBURG AND SOUTHWESTERN
NOTTOWAY COUNTIES THROUGH 715 PM EDT...

At 623 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Keysville to near Drakes Branch to Saxe.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible.

Strong thunderstorms will be near...
  Kells Corner and Rehoboth around 645 PM EDT.
  Victoria and Lunenburg around 650 PM EDT.

Other locations impacted by these storms include Plantersville,
Blevins Corner, Pleasant Grove, Loves Mill, Arvins Store, Meherrin,
Nutbush, Fort Mitchell, Scholfield, and Simplicity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight EDT for south
central and central Virginia.

&&

LAT...LON 3708 7844 3709 7838 3711 7836 3710 7828
      3712 7823 3709 7823 3707 7818 3708 7802
      3699 7811 3684 7831 3685 7833 3684 7835
      3686 7837 3685 7842 3687 7843 3687 7846
      3689 7849
TIME...MOT...LOC 2223Z 269DEG 23KT 3707 7847 3700 7854 3691 7865

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Wray
Special weather statement, May 30, 6:25 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
625 PM EDT Fri May 30 2025

VAZ064-517-519-302300-
Western King and Queen VA-Western King William VA-Caroline VA-
625 PM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KING AND QUEEN...
SOUTHEASTERN CAROLINE AND NORTHWESTERN KING WILLIAM COUNTIES THROUGH
700 PM EDT...

At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mangohick, or 11 miles northeast of Ashland, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Beulahville around 630 PM EDT.
  Newtown around 640 PM EDT.

Other locations impacted by this storm include Beazley, Biscoe,
Calno, Gether, Owenton, Globe, Pollards Corner, Upshaw, Etna Mills,
and Salvia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight EDT for central,
north central and east central Virginia.

&&

LAT...LON 3798 7707 3796 7706 3795 7707 3794 7706
      3778 7702 3775 7733 3776 7734 3777 7732
      3779 7733 3779 7735 3780 7736 3779 7737
      3791 7740
TIME...MOT...LOC 2225Z 259DEG 26KT 3785 7729

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:59 AM EDTGale WarningAKQ24 hr
May 30, 5:12 PM EDTSpecial Weather StatementAKQFluvanna33 min
May 30, 5:14 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway, Prince Edward46 min
May 30, 5:29 PM EDTSpecial Weather StatementAKQLouisa16 min
May 30, 5:59 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Cumberland, Nottoway, Powhatan, Prince Edward46 min
May 30, 6:23 PM EDTSpecial Weather StatementAKQLunenburg52 min
May 30, 6:25 PM EDTSpecial Weather StatementAKQKing William35 min
May 30, 6:42 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Hanover, Henrico, City of Richmond48 min
May 30, 6:44 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William46 min
May 30, 6:56 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more49 min
May 30, 7:00 PM EDTTornado WarningAKQEssex, King and Queen30 min
May 30, 7:25 PM EDTSevere Thunderstorm WarningAKQRichmond, Westmoreland53 min
May 30, 7:37 PM EDTTornado WarningAKQRichmond, Westmoreland38 min

Nearby

Tornado Warnings in Virginia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.